Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 38, NWS San Angelo, TX

June 12, 2005Fisher County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 12, 2005, 7:25 PM CDT for Fisher County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 7:25 PM CDT (00:25 UTC)
Expired
Jun 12, 2005, 8:15 PM CDT
In force
50 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Fisher County, TX

The radar

The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:30 PM CDTTORNADO5 N Rotan, TXCONSTABLE REPORTED TOOK PHOTOS OF A TORNADO JUST INTO THE FISHER COUNTY LINE NORTH OF ROTAN. THE TORNADO WAS ON THE GROUND FOR APROXIMATELY 4 MINUTES. NO DAMGE WAS NOTED AS HIT OPEN RANCH LAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 7:20 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3728 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 130027
TORSJT
TXC151-130115-
/O.NEW.KSJT.TO.W.0038.050613T0025Z-050613T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
725 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN FISHER COUNTY IN NORTHWEST TEXAS

* UNTIL 815 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES         
  NORTHWEST OF ROTAN...OR NEAR THE KENT-FISHER COUNTY LINE JUST WEST 
  OF STATE HIGHWAY 70. BASEBALL SIZE HAIL AND DAMAGING WINDS IN      
  EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HITSON AND MCCAULLEY BY 815 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

LAT...LON 3296 10061 3282 10060 3276 10020 3296 10016

$$

07
2 follow-up statements
000 
WWUS54 KSJT 130045
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
742 PM CDT SUN JUN 12 2005

TXC151-130115-
/O.CON.KSJT.TO.W.0038.000000T0000Z-050613T0115Z/
FISHER TX-
742 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR NORTHERN FISHER
COUNTY...

AT 739 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION LOCATED JUST NORTH OF ROTAN 
ALONG STATE HIGHWAY 70...MOVING EAST SOUTHEAST AT 20 MPH. A TORNADO 
MAY FORM AT ANY TIME RESIDENTS OF NORTHERN FISHER COUNTY SHOULD 
TAKE COVER NOW

THE TORNADO WILL BE NEAR...
  MCCAULLEY AND HITSON BY 815 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
60 MPH..

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER 
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3296 10061 3282 10060 3276 10020 3296 10016

$$

07
000 
WWUS54 KSJT 130106
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
804 PM CDT SUN JUN 12 2005

TXC151-130115-
/O.CON.KSJT.TO.W.0038.000000T0000Z-050613T0115Z/
FISHER TX-
804 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR NORTHEASTERN
FISHER COUNTY...

AT 801 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR 
HITSON...MOVING EAST AT 25 MPH. ALTHOUGH A TORNADO REMAINS 
POSSIBLE...THE ROTATION WITH THIS STORM HAS WEAKENED OVER THE LAST 
15 MINUTES.

THE TORNADO WILL BE NEAR...
  MCCAULLEY BY 815 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3296 10040 3280 10046 3276 10020 3296 10016

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 7:20 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 12, 7:20 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
720 PM CDT SUN JUN 12 2005

.UPDATE...
FORECAST UPDATE HAS JUST BEEN SENT FOR NEWLY ISSUED TORNADO
WATCH...WHICH COVERS THE BIG COUNTRY (AND ADJACENT WESTERN
PART OF NORTH TEXAS) UNTIL 11 PM. SUPERCELL STORMS DEVELOPED
ALONG THE DRYLINE EAST OF LUBBOCK AND NORTHWEST OF SNYDER...
AND ARE TRACKING ESE INTO THE NORTHWESTERN BIG COUNTRY THIS
EVENING.

&&

.PREV DISCUSSION... (ISSUED 258 PM CDT SUN JUN 12 2005)

DISCUSSION...
MID AFTERNOON GOES WV IMAGERY INDICATED A NEGATIVELY TILTED UPPER
LEVEL TROF EXTENDING FROM ID TO NORTHEAST NM. A LARGE CLUSTER OF
THUNDERSTORMS HAD FORMED AHEAD OF THE UPPER TROF FROM THE TX
PANHANDLE...INTO NORTHERN OK AND KS. CLOSER TO HOME...LOW LEVEL
MOISTURE AXIS EXTENDED FROM THE RIO GRANDE VALLEY...NORTH THROUGH
WEST CENTRAL TX. LOW CLOUDS HAVE PERSISTED...BUT DRIER AIR WAS
WORKING ITS WAY INTO THE WESTERN CONCHO VALLEY AND THE NORTHERN
EDWARDS PLATEAU FROM THE PERMIAN BASIN. EAST OF THE CLOUD AXIS...
SKIES WERE CLEAR TO PARTLY CLOUDY FROM THE HEARTLAND INTO NORTH TX.
ISOLATED STORMS HAD FORMED IN THIS AREA BUT WERE NOT WELL ORGANIZED.

MAIN CHANCES FOR THUNDERSTORMS TO REMAIN NORTH OF INTERSTATE 20
AND OVER THE HEARTLAND COUNTIES. UPPER TROF AXIS THIS FAR SOUTH
NOT ESPECIALLY WELL DEFINED. LAPSE RATES ONLY 6 TO 6.5 C/KM THIS
EVENING. HOWEVER...100MB MIXED LAYER CAPES WERE RUNNING NEAR 2500
J/KG AT MIDAFTERNOON AND CAP WAS LESS THAN 50 J/KG MOST AREAS.

MODELS CONTINUE TO PROG AN UPPER LEVEL RIDGE BUILDING NORTH FROM
MEXICO TOWARD MIDWEEK. IN THE INTERIM...EXPECT A WEAK FRONT TO
MEANDER NEAR THE RED RIVER...PROVIDING A FOCUS FOR CONVECTION
UNDER WEST/NORTHWEST FLOW ALOFT. COULD SEE A FEW STORMS DRIFT INTO
THE NORTHERN BIG COUNTRY OFF THE FRONT ON TUESDAY...BUT IT DOES NOT
LIKELY WARRANT ANYTHING MORE THAN SLIGHT CHANCE POPS AT THIS TIME.

TYPICAL MID JUNE EXPECTED FOR THE MAJORITY OF THE WEEK...LITTLE
CHANCE OF RAIN...LIGHT WINDS AND TEMPS IN THE 90S.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH IN EFFECT UNTIL 11 PM FOR ALL OF THE BIG
COUNTRY.

&&
Hazardous weather outlook, Jun 12, 12:58 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1258 PM CDT SUN JUN 12 2005

TXZ049-054-098-099-113-114-127-128-131758-
CALLAHAN-FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON-
1258 PM CDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
THE BIG COUNTRY LATE THIS AFTERNOON AND TONIGHT. THE MODERATE RISK
IS MAINLY ALONG AND NORTH OF I-20. THE COMBINATION OF A STRONG
UPPER LEVEL SYSTEM MOVING OUT OF NEW MEXICO AND AFTERNOON SURFACE
HEATING MAY LEAD TO AN OUTBREAK OF SEVERE THUNDERSTORMS. THE MAIN
THREAT FROM THE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES. THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY
RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT ACROSS
MOST OF THE BIG COUNTRY.

TXZ064>066-071>073-076>078-139-140-154-155-168>170-131758-
BROWN-COKE-COLEMAN-CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-
MENARD-RUNNELS-SAN SABA-SCHLEICHER-STERLING-SUTTON-TOM GREEN-
1258 PM CDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT POSSIBILITY OF SEVERE THUNDERSTORMS DEVELOPING
ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF WEST CENTRAL TEXAS
ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM MOVING OUT OF NEW
MEXICO AND INTO THE TEXAS PANHANDLE. WHILE THE BEST CHANCE OF
SEVERE WEATHER WILL BE OVER THE BIG COUNTRY...ANY STORMS THAT DO
DEVELOP SOUTH OF INTERSTATE 20 MAY ALSO GENERATE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS THE CONCHO
VALLEY AND HEARTLAND

In the hours before

Special weather statement, Jun 12, 6:54 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT SUN JUN 12 2005

TXZ049-098-113-130130-
FISHER TX-HASKELL TX-JONES TX-
654 PM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR HASKELL
...JONES...AND FISHER COUNTIES...

AT 650 PM CDT...THREE SEVERE THUNDERSTORMS EXTENDED ACROSS PARTS OF
KENT AND DICKENS COUNTIES...WITH EACH STORM MOVING EAST AT ABOUT 20
MPH. A LARGE TORNADO AND TENNIS BALL SIZE HAIL HAS BEEN REPORTED
WITH THE STORMS ACROSS KENT COUNTY. IF THESE STORMS CONTINUE AT
THEIR CURRENT SPEED AND DIRECTION...THE STORMS WILL REACH SECTIONS
OF NORTHERN FISHER COUNTY BY 8 PM...AND WESTERN HASKELL AND
NORTHWEST JONES BY 830 PM.

RESIDENTS OF THE NORTHWEST BIG COUNTRY...ESPECIALLY THOSE ALONG AND
NORTHWEST OF A ROTAN TO HAMLIN TO HASKELL LINE SHOULD STAY ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED SHOULD A WARNING
BECOME NECESSARY.

07

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:14 PM CDTSevere Thunderstorm WarningSJTFisher, Jones48 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.